MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER KIT 13F; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED

C.R. BARD, INC. (BASD) -3006260740 POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER KIT 13F; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, "ruptured catheter at the junction of the transparent part of the catheter and the dividing part.Small bubbles found in dialysis set during the treatment, ruptured catheter identified.The catheter was inserted into the patient's femoral vein on (b)(6) 2024.Ruptured catheter identified on (b)(6) 2024.The incident occurred 9.5 hours after the start of the treatment.The treatment was immediately discontinued, catheter was taken out and antibiotics were given to the patient.Patient recovered.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leaking powertrialysis catheter is confirmed but the exact cause could not be determined.One 15 cm powertrialysis catheter was returned for evaluation.An initial visual observation showed blood use residues throughout the returned catheter.A needleless injection cap was returned attached to the purple lumen of the device.The returned printed photo showed blood leaking through the catheter just distal of the molded joint.A microscopic observation revealed a small split just distal of the molded joint.The split was observed to have a granular fracture surface with whitening around the edges of the circumferentially aligned split.Flexural fatigue, or cyclic kinking of the catheter, may have contributed to the failure; however, after a microscopic observation the cause of the split in the catheter is unknown.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER KIT 13F
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key18713229
Report Number3006260740-2024-00547
Device Sequence Number8040309
Product Code NIE
UDI-Device Identifier00801741041891
UDI-Public(01)00801741041891
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K133456
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberN/A
Device Catalogue Number5608150
Device Lot NumberREGQ3876
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2024
Supplement Date Received by Manufacturer04/17/2024
Initial Report FDA Received Date02/15/2024
Supplement Report FDA Received Date04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown